Connecticut, 2020

Strong Wind and Winter Weather in Connecticut, February 6 to 7, 2020

February 6 to 7, 2020 · NWS ALY · 3 events in 2 counties and zones

Multiple rounds of wintry precipitation impacted northwestern Connecticut on the 6th and 7th. Periods of freezing rain occurred from the afternoon of the 6th into the morning of the 7th, mainly over the higher terrain.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Multiple rounds of wintry precipitation impacted northwestern Connecticut on the 6th and 7th. Periods of freezing rain occurred from the afternoon of the 6th into the morning of the 7th, mainly over the higher terrain. Reports of up to a quarter inch of ice accretion were received. The freezing rain quickly turned to a brief period of snow during the afternoon of the 7th as a strong low pressure system passed south of the area, with one to two inches of accumulation. In addition, westerly winds became strong during the afternoon and evening of the 7th as the low continued to strengthen.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 6, 1:11 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 6, 1:11 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
111 PM EST Thu Feb 6 2020

.SYNOPSIS...
A complex storm system will impact the region through the
remainder of this week. A combination of snow, sleet, freezing
rain and rain is expected through Friday morning. Then as a
storm develops near the coastline, colder air will transition
all precipitation back to snow Friday afternoon with
accumulations expected most of the region. Much colder
temperatures are in the forecast for the start of the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Winter Weather Advisory through this afternoon/evening for all
areas aside from the Mid Hudson Valley, eastern Catskills,
southern Berkshires, and Litchfield Hills...

As of 100 pm, early afternoon water vapor imagery shows
extensive northward moisture transport across the eastern
seaboard ahead of a deep longwave trough. Precipitation locally
has decreased due to flat ridging in place, but there are still
patches of freezing rain/freezing drizzle mainly along/north of
I-90. Winter Weather Advisory has been cancelled for the
southern two tiers of counties given the lack of precip and
temps/dewpoints around or above freezing. Elsewhere, we could
continue to see some light icing through the evening. Will re-
assess the need to extend the advisory for the overnight period
with the next update.

There will be a tendency for increasing isentropic lift during
the overnight period, particularly after midnight, in response
to the approaching and negatively tilting wave shifting from the
Deep South into the Mid-Atlantic. This should allow steadier
precip to move back into the area. Due to warm temps aloft,
p-type is expected to be mainly rain or freezing rain depending
on surface temps. Expecting a fair amount of ice accretion in
the southern Adirondacks overnight, so will have to extend the
advisory through the night at least. We could also see some
icing in parts of the Mohawk Valley, Schoharie Valley,
Helderbergs, Lake George Saratoga Region, and the higher terrain
of the southern Greens and Berkshires. It will be close between
rain and freezing rain for areas just south of the
aforementioned.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Winter Storm Watch issued for portions of the region Thursday
night into Friday...

The next upper impulse is timed to track through our region
Friday into Friday evening and the tight boundary layer thermal
gradient will move quickly east as will frontogenesis in both
the 850-700 hPa and 700-500 hPa layers, maximizing around 18Z
Friday around and north of the southern Adirondacks to Lake
George area. However, there has been a consistent signal in
sources of guidance that the maximum upward motion does not
extend through the dendritic growth zone.

Also, the frontogenesis will track through so quickly, any
enhanced snow band that may form could produce snow amounts of
perhaps 7 or more inches on the high end. Deeper moisture
tracking south along coastal Long Island and southern New
England could prevent deeper moisture form extending north into
our region. The southern edge of the potential snow band is
expected to sweep east Friday afternoon brushing through the
Mohawk Valley perhaps including the Capital Region and northern
Berkshires to southern VT with an inch or two but perhaps up to
4 inches in the Rensselaer plateau.

There are some hints that the boundary layer wind shift and
deeper cold advection tracks through during the evening, which
could linger some steadier light snow into Friday evening from
the Capital Region to southern VT with light additional
accumulations. Highs Friday in the 30s but lower 40s southern
areas and around 30 northern areas.

Drying and cooling later Friday night and better clearing of the
sky Saturday. Highs Saturday in the upper 20s to mid 30s but mid
teens to lower 20s northern areas.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The period starts out Saturday night with high pressure in
place across the region, which will result in mostly clear and
cold conditions. It will likely be the coldest night in the past
several weeks, with low temps ranging from around -10 in the NW
Adirondacks to mid 10s in the mid Hudson Valley. Winds will be
light though with the high positioned over the region.

On Sunday the high will slide eastward off the New England
coast. A southerly flow around the periphery of the departing
high will result in a slight warmup for Sunday afternoon,
although high temps expected to still be below freezing for much
of the region. There will be just a slight chance of a light
snow shower or flurries.

The pattern will turn more unsettled again Sunday night into
early Monday, as a cyclone is forecast to track from the upper
Great Lakes to northern New England during this time. Warm
advection/isentropic lift will occur in our areas with an
increasing S-SW flow. Snow appears likely, especially from
around the Capital District north and west. Additional, mainly
scattered mountain snow showers and valley rain showers will
occur Monday afternoon associated with the system's cold front.

A break in the precipitation is expected Monday night as high
pressure briefly builds in. However, chances for mountain snow
showers and valley rain showers increases again on Tuesday, as a
disturbance approaches from the south and west. Colder air
filtering in Tuesday night will result in scattered snow showers
even at lower elevations.

High pressure looks to build back in for Wednesday. With the
upper level ridge still forecast to remain along the southeast
coast, temperatures will be slightly above normal continuing the
pattern we have been in for much of the winter.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR/IFR conditions will be widespread throughout most of the TAF
period ending at 07/18Z. KALB, KGFL and KPSF will initially see some
freezing rain or freezing drizzle but this should end at KALB and
KPSF around 02Z this evening. Freezing precipitation will probably
continue overnight at KGFL. Freezing/frozen precipitation returns
tomorrow morning at KALB and KPSF around 15Z.

Winds will generally be northeast at 5 to 10 kt today and tonight.
Northeast winds increase to 5 to 15 kt Friday morning. LLWS has been
added to the KALB, KPSF and KPOU TAFs from later tonight into
tomorrow morning.

Outlook...

Friday Night: Moderate Operational Impact. Breezy. Chance of SN.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHSN.
Sunday Night: Moderate Operational Impact. Likely SHSN...SN.
Monday: Moderate Operational Impact. Chance of SHRA...RA...SN.
Monday Night: Low Operational Impact. Slight Chance of SHSN.
Tuesday: Moderate Operational Impact. Chance of SHRA...SHSN.

&&

.HYDROLOGY...
Multiple rounds of precipitation are expected through Friday,
as a series of storm systems move across the region.

Total liquid equivalent forecast to be around 1.00 to 1.75
inches, with the highest amounts into the terrain. Across
northern and high terrain areas, much of this will be frozen or
freezing precipitation, which will not have an immediate impact
on rivers and streams. However, for southern and valley areas,
a good portion of this precipitation will be a wintry mix to
rainfall, which will runoff into rivers and streams. Some rises
are expected on the rivers, but no flooding is anticipated at
this time and supported by the MMEFS and NERFC forecasts. With
temperatures remaining close to freezing, what little snowpack
is in place will probably not melt much, so there will not be a
large contribution from snowmelt during the next few days.

Behind these storms, mainly drier and much colder weather is
expected over the weekend, allowing for rivers and streams to
recede and potential build ice.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Weather Advisory until 4 PM EST this afternoon for
     NYZ047>054.
     Winter Storm Watch from late tonight through late Friday night
     for NYZ032-033-038>043-047>051-082>084.
     Winter Weather Advisory until 10 PM EST this evening for
     NYZ032-033-038>043-082>084.
MA...Winter Weather Advisory until 10 PM EST this evening for
     MAZ001.
VT...Winter Storm Watch from late tonight through late Friday night
     for VTZ013-014.
     Winter Weather Advisory until 10 PM EST this evening for
     VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...Thompson
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...SND
HYDROLOGY...NAS
Hazardous weather outlook, Feb 6, 4:55 AM EST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
455 AM EST Thu Feb 6 2020

CTZ001-013-MAZ025-NYZ052>054-058>061-063>066-071200-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
455 AM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is the Litchfield Hills in
northwest Connecticut, southern Berkshire County in western
Massachusetts, the Capital District, the mid Hudson Valley, central
and southern Taconics and the eastern Catskills in eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional wintry precipitation is expected Friday. While
precipitation should initially be rain, expect a changeover to snow
for most of the area. An additional light to moderate accumulation of
snow is likely with impacts to the Friday evening commute.
Additional winter weather headlines will likely be needed for at
least parts of the area.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ032-033-038>043-082>084-VTZ013-014-071200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-
455 AM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for the southern Adirondacks, the
Mohawk Valley, Lake George Saratoga region and Upper Hudson Valley in
eastern New York and the Bennington area and Green Mountains in
southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

MAZ001-VTZ015-071200-
Northern Berkshire-Eastern Windham-
455 AM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern Windham County in
southern Vermont and northern Berkshire County in western
Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional wintry precipitation is expected Friday. While
precipitation should initially be rain, expect a changeover to snow.
An additional light to moderate accumulation of snow is likely with
impacts to the Friday evening commute. Additional winter weather
headlines will likely be needed for at least parts of the area.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ047>051-071200-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-
455 AM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for Schoharie County, Schenectady,
County, Southern Saratoga and Western Albany Counties.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

In the hours before

Local storm report, Feb 6, 1:21 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
121 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             TOWNSHEND               43.04N  72.67W
02/06/2020  M3.5 INCH        WINDHAM            VT   SOCIAL MEDIA

            TOTAL SNOW OVERNIGHT BEFORE CHANGING TO SLEET.

&&

EVENT NUMBER ALY2000542

JLV
Local storm report, Feb 6, 1:24 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             3 WNW VICTORY           43.10N  73.66W
02/06/2020  M3.2 INCH        SARATOGA           NY   SOCIAL MEDIA

&&

EVENT NUMBER ALY2000543

JLV
Local storm report, Feb 6, 1:25 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FREEZING RAIN    2 NNE LITCHFIELD        41.77N  73.17W
02/06/2020  M0.15 INCH       LITCHFIELD         CT   COCORAHS

            ICE ACCRETION ON A TREE BRANCH

&&

EVENT NUMBER ALY2000544

JLV
Local storm report, Feb 6, 1:38 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
138 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             10 SSW SPECULATOR       43.45N  74.47W
02/06/2020  M5.5 INCH        HAMILTON           NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 N NISKAYUNA           42.85N  73.90W
02/06/2020  M2.8 INCH        SCHENECTADY        NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 NW DOLGEVILLE         43.12N  74.80W
02/06/2020  M3.6 INCH        HERKIMER           NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             S NISKAYUNA             42.81N  73.90W
02/06/2020  M1.9 INCH        SCHENECTADY        NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             CHESHIRE                42.56N  73.15W
02/06/2020  M1.0 INCH        BERKSHIRE          MA   METEOROLOGIST

            SNOW AND SLEET

0800 AM     SNOW             4 SSW PATTERSONVILLE    42.83N  74.12W
02/06/2020  M2.5 INCH        SCHENECTADY        NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 WNW WARRENSBURG       43.52N  73.81W
02/06/2020  M4.7 INCH        WARREN             NY   COCORAHS

            24-HOUR SNOWFALL.

0900 AM     SNOW             3 E SCHENECTADY         42.79N  73.86W
02/06/2020  M1.7 INCH        SCHENECTADY        NY   COCORAHS

            24-HOUR SNOWFALL.

0900 AM     SNOW             5 ESE BROADALBIN        43.04N  74.11W
02/06/2020  M3.0 INCH        FULTON             NY   COCORAHS

            24-HOUR SNOWFALL.

0900 AM     SNOW             2 WSW HESSVILLE         42.86N  74.72W
02/06/2020  M2.7 INCH        MONTGOMERY         NY   COCORAHS

            24-HOUR SNOWFALL.

0915 AM     SNOW             1 NE PUTNEY             42.98N  72.51W
02/06/2020  M3.0 INCH        WINDHAM            VT   COCORAHS

            24-HOUR SNOWFALL.

0923 AM     SNOW             1 NNW AMSTERDAM         42.95N  74.20W
02/06/2020  M2.6 INCH        MONTGOMERY         NY   COCORAHS

            24-HOUR SNOWFALL.

0930 AM     SNOW             1 WNW GANSEVOORT        43.20N  73.68W
02/06/2020  M4.0 INCH        SARATOGA           NY   COCORAHS

1000 AM     SNOW             2 E HOFFMEISTER         43.40N  74.68W
02/06/2020  M5.5 INCH        HAMILTON           NY   TRAINED SPOTTER

1000 AM     SNOW             5 W FONDA               42.96N  74.48W
02/06/2020  M2.9 INCH        MONTGOMERY         NY   COCORAHS

            24-HOUR SNOWFALL.

1013 AM     SNOW             GLENVILLE               42.84N  73.97W
02/06/2020  M2.0 INCH        SCHENECTADY        NY   WEATHERNET6

            WEATHERNET6

1030 AM     SNOW             2 SSW SALISBURY         43.10N  74.86W
02/06/2020  M2.8 INCH        HERKIMER           NY   TRAINED SPOTTER

            2.8 INCHES OF SNOW BEFORE TURNING TO FREEZING RAIN

1047 AM     SNOW             KNOX                    42.73N  74.14W
02/06/2020  M2.4 INCH        ALBANY             NY   WEATHERNET6

            WEATHERNET6

1059 AM     SNOW             WARRENSBURG             43.49N  73.79W
02/06/2020  M6.0 INCH        WARREN             NY   WEATHERNET6

            WEATHERNET6

1125 AM     SNOW             FONDA                   42.97N  74.37W
02/06/2020  M2.6 INCH        MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

1135 AM     SNOW             CHARLOTTEVILLE          42.52N  74.70W
02/06/2020  M1.3 INCH        SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

1141 AM     SNOW             GALWAY                  43.01N  74.08W
02/06/2020  M3.2 INCH        SARATOGA           NY   WEATHERNET6

            WEATHERNET6

1146 AM     SNOW             AMSTERDAM               42.96N  74.21W
02/06/2020  M3.0 INCH        MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

1150 AM     SNOW             LANDGROVE               43.29N  72.84W
02/06/2020  M4.5 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

1151 AM     SNOW             GLENVILLE               42.84N  73.97W
02/06/2020  M2.0 INCH        SCHENECTADY        NY   WEATHERNET6

            WEATHERNET6

1154 AM     SNOW             DELANSON                42.79N  74.21W
02/06/2020  M2.0 INCH        SCHENECTADY        NY   WEATHERNET6

            WEATHERNET6

1200 PM     SNOW             SAVOY                   42.60N  73.04W
02/06/2020  M1.1 INCH        BERKSHIRE          MA   WEATHERNET6

            WEATHERNET6

1203 PM     SNOW             SCHOHARIE               42.66N  74.30W
02/06/2020  M2.0 INCH        SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

1211 PM     SNOW             WOODFORD                42.89N  73.01W
02/06/2020  M4.0 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

1218 PM     SNOW             RICHMONDVILLE           42.63N  74.59W
02/06/2020  M2.0 INCH        SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2000545
EVENT NUMBER ALY2000546
EVENT NUMBER ALY2000547
EVENT NUMBER ALY2000548
EVENT NUMBER ALY2000549
EVENT NUMBER ALY2000550
EVENT NUMBER ALY2000551
EVENT NUMBER ALY2000552
EVENT NUMBER ALY2000553
EVENT NUMBER ALY2000554
EVENT NUMBER ALY2000555
EVENT NUMBER ALY2000556
EVENT NUMBER ALY2000557
EVENT NUMBER ALY2000558
EVENT NUMBER ALY2000559
EVENT NUMBER ALY2000560
EVENT NUMBER ALY2000561
EVENT NUMBER ALY2000562
EVENT NUMBER ALY2000563
EVENT NUMBER ALY2000564
EVENT NUMBER ALY2000565
EVENT NUMBER ALY2000566
EVENT NUMBER ALY2000567
EVENT NUMBER ALY2000568
EVENT NUMBER ALY2000569
EVENT NUMBER ALY2000570
EVENT NUMBER ALY2000571
EVENT NUMBER ALY2000572
EVENT NUMBER ALY2000573
EVENT NUMBER ALY2000574

JLV
Local storm report, Feb 6, 3:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     SLEET            CHATHAM                 42.36N  73.60W
02/06/2020  M0.3 INCH        COLUMBIA           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY2000575

RATHBUN
Local storm report, Feb 6, 4:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FREEZING RAIN    2 SSW SALISBURY         43.10N  74.86W
02/06/2020  M0.20 INCH       HERKIMER           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY2000576

RATHBUN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind, 1 winter weather. Local standard time, as filed.

Winter Weather, Northern Litchfield

When
February 6, 4:00 PM EST to February 7, 9:00 PM EST
Where
Northern Litchfield forecast zone
Reported by
Trained Spotter
Coordinates
41.847, -73.221 (the zone’s center; the record gives no point)

Strong Wind, Northern Litchfield

When
February 7, 1:00 PM EST to 9:00 PM EST
Where
Northern Litchfield forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
41.847, -73.221 (the zone’s center; the record gives no point)

Strong Wind, Southern Litchfield

When
February 7, 1:00 PM EST to 9:00 PM EST
Where
Southern Litchfield forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
41.847, -73.221 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2020Every state in 2020This day in weather historyWarnings in Connecticut, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877800, 877801, 877802.